Hi Mern... Welcome to Anxiety Zone! My name is Chuck, and I am one of the Global Moderators here on the site
You are now a member of our community, where you will find support and advice from other members in similar situations. It's always nice to find someone else who understands, and to know you're not alone.
We have sections in the forum that address specific concerns, so feel free to post or start a new topic in the section that best fits your situation. Feel free to explore the rest of the forum. You may find the other topics helpful, and you may be able to offer advice or support to someone else.
We also have a chat room for members over the age of 18. Once you have made ten meaningful posts, you will be allowed access to the chat room.
Mern... The good news is that therapy. such as cognitive behavioral therapy (CBT), can be as effective as medication for many people. Because each of us are unique individuals, this does very from person to person, meaning that some will benefit from therapy, and others won't.
It is the same with anti-depressant. Many will benefit from them, but some will find them ineffective.
By-the-way, it is important that you understand that the increase in anxiety and/or severity of panic attacks is a very common side effect when starting an anti-depressant. When starting an AD in the selective serotonin reuptake inhibitor class (SSRI), such as Lexapro, serotonin levels in the brain are immediately increased. This can cause side effects in many individuals. These side effects are usually short lived, lasting only a few weeks.
Again, welcome to Anxiety Zone. Good luck with your therapy (I am learning CBT too.). The very best to you, Mern!... Chuck